Discussions that mention hyzaar

High & Low Blood Pressure board


I have been on Toprol for over 10 years. I was originally put on it for hyperthyroid condition and docs insisted I stay on it for borderline high blood pressure. They never told me about the dangers of going off of this drug but I suspect it is why they never let me switch. I have a new doctor and she relented and switched me to Hyzaar but said to wean off the Toprol very slowly. I have cut back to a half a dose every day but I am not sure where to go from here. I have felt very bad all week - chest pain, rapid heartbeat, short of breath, shaky, hot flashes. Is this all temporary?

While taking this drug I have gained 40 pounds and I am so fatigued all the time it was often hard to work or clean the house etc. My thinking felt very slow to me at times as well. I checked the Medco website and I was shocked at the huge list of warnings and side effects with this drug. I definitely want off of it and I am wondering about anyone else's experience doing this.